Law School Discussion

Performance Enhancers

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #30 on: June 02, 2004, 09:51:46 PM »
No I didnt score higher than before (today's score was 164 - the last one in the list below)... but I'm almost certain that was due to other factors (bit of a burnout, and starting the newer version of the practice tests - bombed the games section last 2 exams). I'm taking tommorow off from writing exams but I'll continue my doses of Dex and then see how it goes Friday - which will be my 3rd day of Dex...

nathanielmark

Re: Performance Enhancers
« Reply #31 on: June 03, 2004, 07:48:04 AM »
are you taking spansules or short acting? 5, 10 0r 15MG?

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #32 on: June 03, 2004, 10:07:49 AM »
spansules.. 10mg

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #33 on: June 03, 2004, 06:11:11 PM »
I said the hell with taking a day off and wrote an exam today, got killed again in the games(16/24) and got a 166 overall... 2nd day of Dex... I popped one pill at 10:30am and another at 1:00 pm - I took an exam at 1:20pm and noticed I started feeling tired around 3:30 today and got a headache around 5:00pm. Yesterday I took 1 pill at 1:30 pm and started getting tired with a headache around 6:30... Seems like I get tired about 5hrs after I take pill. My doc has instructed me to take 1 pill in the morning and one in the afternoon... Anybody with thoughts/suggestions/ or insights?

M2

Re: Performance Enhancers
« Reply #34 on: June 03, 2004, 06:44:33 PM »
I said the hell with taking a day off and wrote an exam today, got killed again in the games(16/24) and got a 166 overall... 2nd day of Dex... I popped one pill at 10:30am and another at 1:00 pm - I took an exam at 1:20pm and noticed I started feeling tired around 3:30 today and got a headache around 5:00pm. Yesterday I took 1 pill at 1:30 pm and started getting tired with a headache around 6:30... Seems like I get tired about 5hrs after I take pill. My doc has instructed me to take 1 pill in the morning and one in the afternoon... Anybody with thoughts/suggestions/ or insights?

Can I ask when you are taking the LSAT and what your goal is as far as score goes?
You seem to be doing pretty well looking at your score history.

nathanielmark

Re: Performance Enhancers
« Reply #35 on: June 03, 2004, 07:11:37 PM »
it may be causing you more harm then good.  seriously, i used to have an RX for Dex and also focalin.  ive taken the adderall also.  i didnt see for myself how it could possibly help me.  if you find you cant focus on the the LSAT then it could benefit you but its speed and it could have other effects on your thinking that you did not want.

it could be that you will gain better concentration without the other effects once you are taking it for some time.  but it could wind up making you worse off then before.  i am actually a little relieved because if your scores shot up i would probably paying my old doc a visit.  a lot of my careless errors in games i think are related to my ADD and if i could take something to help me with that i would.  as i said though, i thought the costs would outweigh the benefits.


I said the hell with taking a day off and wrote an exam today, got killed again in the games(16/24) and got a 166 overall... 2nd day of Dex... I popped one pill at 10:30am and another at 1:00 pm - I took an exam at 1:20pm and noticed I started feeling tired around 3:30 today and got a headache around 5:00pm. Yesterday I took 1 pill at 1:30 pm and started getting tired with a headache around 6:30... Seems like I get tired about 5hrs after I take pill. My doc has instructed me to take 1 pill in the morning and one in the afternoon... Anybody with thoughts/suggestions/ or insights?

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #36 on: June 03, 2004, 07:45:01 PM »
I'm writing the test this June 14 (1 week after my birthday!). My goal is 175 but honestly I'll take anything over 170. I was moving along nicely until I moved on to the more recent exams and experienced a bit of culture shock with the games. Even though I didnt score highly on them today, I felt more comfortable and hopefully I'll stabilize around 20/24.

The jury is still out as far as Dex goes. My doc said to me that everyone reacts to amphetimines differently but if I were to experience the hightened concentration/focus, it wouldnt be until I had been taking the drug for a couple of days. Also, the pharmacist at the drug store told me some of the transient (my new favorite word since I saw Green use it) side effects that possibly could occur were nausea, headaches, insomnia - but these too often dissipate after a few days.

So I'm taking the wait and see approach, if by this upcoming Monday I feel the cost outweigh the benefits, I'll discontinue Dex.

Another factor I have to throw in is that I've written exams for 5 straight days now. Before this recent streak, 3 straight days had been my max, and I usually went 2 days on, 1 day off. However time has become much more of a premium (like these damn gas prices) since the 2 week buzzer sounded.

And by the way I took your advice Green. I ordered the most recent exams from lsac. And in case you guys didnt know about this option, I called them up directly and asked them to FedEx me the exams, they do this for an extra $12 US per package (thankfully not per book, although no shock here if they did).

GO FLAMES GO
GO LAKERS GO

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #37 on: June 03, 2004, 09:01:03 PM »
Where's Jew-Lo? I miss her.

nathanielmark

Re: Performance Enhancers
« Reply #38 on: June 03, 2004, 09:10:25 PM »
shes around.  but shes more likely to show up in a thread about brown showers then one about LSAT prep. 

guyutegirl (Jew-Lo)

  • ****
  • 1119
  • Donkey punch: It's not just for breakfast anymore
    • AOL Instant Messenger - Guyutegirl+JewLo
    • View Profile
    • Email
Re: Performance Enhancers
« Reply #39 on: June 03, 2004, 09:56:37 PM »
shes around.  but shes more likely to show up in a thread about brown showers then one about LSAT prep. 

Nonsense egs! I saw YOU tell someone to eat ass the other day!!! (i'm doing a victory dance right now) I knew you had it in you...only a matter of time before it came out  ;)

Sones-so niced to be missed! This is one of the few threads where i've actually made an attempt to cut the bull, stop f-ing around and offer my advice. So here's my advice (i'm cringing from the backlash) actually maybe i should rephrase: it's not advice, it's just a possiblity. Take 2 pills at once. Now, don't listen to me. I mean, it may not be a good idea (obviously taking Rx not as prescribed is not sound advice but that is reserved for people who do everything by the book). How do you feel after taking a dex? is it pleasant or do you feel jittery? Do you feel focused and get pissed off by anything that distracts you from your precious practice test? (That's a good sign) One thing to be careful of is timing. Sometimes, you can get so focused on a question that you can't tear yourself away from it and there's an inhuman degree of tenacity that doesn't allow you to move on cuz goddamnit, whether you're up all night for the next 3 nights you're gonna figure this *&^% out? (That's a bad sign)